Alert archive / Arizona / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS Tucson, AZ

December 17, 2008

NWS Tucson, AZ issued this winter storm warning at Dec 17, 2008, 11:57 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2008, 11:57 PM MST (06:57 UTC)
Expired
Dec 18, 2008, 1:53 PM MST
In force
14 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTWC 180657
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1157 PM MST WED DEC 17 2008

AZZ029-180800-
/O.CAN.KTWC.WW.Y.0006.000000T0000Z-081219T0000Z/
SOUTHEAST PINAL COUNTY-
1157 PM MST WED DEC 17 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A STRONG WINTER STORM SYSTEM OVER SOUTHERN CALIFORNIA LATE THIS
EVENING WILL PUSH EAST ACROSS ARIZONA OVERNIGHT TONIGHT INTO THE
DAY THURSDAY. AS IT TRACKS ACROSS THE AREA...IT WILL PRODUCE
VALLEY RAIN AND SIGNIFICANT MOUNTAIN SNOWFALL TO SOUTHEAST
ARIZONA.

SNOW LEVELS WILL CONTINUE TO FALL TO 6000 FEET LATE TONIGHT AND
AS LOW AS 5000 FEET BY MID-DAY THURSDAY. LOCATIONS IN THE SANTA
CATALINA MOUNTAINS ABOVE 6000 FEET WILL RECEIVE BETWEEN 5 AND 10
INCHES OF SNOWFALL THROUGH 5 PM MST THURSDAY. SINCE THE HEAVIEST
SNOWFALL WILL FALL ABOVE 6000 FEET AND ALONG THE SOUTH AND
SOUTHWEST FACING MOUNTAIN SLOPES...THE HIGHEST ELEVATIONS OF PINAL
COUNTY WILL NOT SEE ADVISORY LEVEL SNOWFALLS. THEREFORE...THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.



$$

AZZ019-030-190000-
/O.UPG.KTWC.WW.Y.0006.000000T0000Z-081219T0000Z/
/O.NEW.KTWC.WS.W.0005.081218T0657Z-081219T0000Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
1157 PM MST WED DEC 17 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THURSDAY ABOVE 
5000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...BLOWING SNOW AND STRONG GUSTY WINDS...WHICH IS IN
EFFECT UNTIL 5 PM MST THURSDAY ABOVE 5000 FEET. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

A STRONG WINTER STORM SYSTEM OVER SOUTHERN CALIFORNIA LATE THIS
EVENING WILL PUSH EAST ACROSS ARIZONA OVERNIGHT TONIGHT INTO THE
DAY THURSDAY. AS IT TRACKS ACROSS THE AREA...IT WILL PRODUCE
VALLEY RAIN AND SIGNIFICANT MOUNTAIN SNOWFALL TO SOUTHEAST
ARIZONA...ESPECIALLY THE MOUNTAINS OF NORTHERN GRAHAM AND NORTHERN
GREENLEE COUNTIES. 

SNOW LEVELS WILL CONTINUE TO FALL TO 5000 FEET LATE TONIGHT AND AS
LOW AS 4500 FEET BY MID-DAY THURSDAY. LOCATIONS BETWEEN 5000 FEET
AND 7000 FEET WILL RECEIVE 6 AND 10 INCHES OF SNOWFALL THROUGH 5
PM MST THURSDAY...WITH ELEVATIONS ABOVE 7000 FEET RECEIVING 10 TO 16
INCHES OF SNOWFALL. THE HEAVIEST SNOWFALL WILL FALL ALONG THE SOUTH
AND SOUTHWEST FACING MOUNTAIN SLOPES. IN ADDITION...STRONG AND
GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 45 MPH IN THE MOUNTAINS WILL RESULT IN AREAS OF BLOWING
SNOW...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES. THUS...A
WINTER STORM WARNING HAS BEEN ISSUED UNTIL 5 PM MST THURSDAY ABOVE
5000 FEET.

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED.
GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

$$

AZZ033>035-190000-
/O.CON.KTWC.WW.Y.0006.000000T0000Z-081219T0000Z/
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1157 PM MST WED DEC 17 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY ABOVE 6000 FEET. 

A STRONG WINTER STORM SYSTEM OVER SOUTHERN CALIFORNIA LATE THIS
EVENING WILL PUSH EAST ACROSS ARIZONA OVERNIGHT TONIGHT INTO THE
DAY THURSDAY. AS IT TRACKS ACROSS THE AREA...IT WILL PRODUCE
VALLEY RAIN AND SIGNIFICANT MOUNTAIN SNOWFALL TO SOUTHEAST
ARIZONA.

SNOW LEVELS WILL CONTINUE TO FALL TO BETWEEN 6000 AND 7000 FEET
LATE TONIGHT AND AS LOW AS 5000 FEET BY MID-DAY THURSDAY. LOCATIONS
ABOVE 6000 FEET WILL RECEIVE BETWEEN 5 AND 10 INCHES OF SNOWFALL
THROUGH 5 PM MST THURSDAY. THE HEAVIEST SNOWFALL WILL FALL ALONG
THE SOUTH AND SOUTHWEST FACING MOUNTAIN SLOPES. IN ADDITION...STRONG
AND GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 45 MPH IN THE MOUNTAINS WILL RESULT IN AREAS OF BLOWING
SNOW...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES. THUS...A
WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY
ABOVE 6000 FEET.

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS45 KTWC 181257
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
557 AM MST THU DEC 18 2008

AZZ033>035-190000-
/O.UPG.KTWC.WW.Y.0006.000000T0000Z-081219T0000Z/
/O.EXA.KTWC.WS.W.0005.000000T0000Z-081219T0000Z/
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
557 AM MST THU DEC 18 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON 
ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...BLOWING SNOW AND GUSTY WINDS...WHICH IS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6000 FEET. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

A STRONG WINTER STORM SYSTEM PUSHING EAST THROUGH ARIZONA THIS
MORNING CONTINUES TO PRODUCE SIGNIFICANT MOUNTAIN SNOWFALL TO
SOUTHEAST ARIZONA. ALTHOUGH THE FIRST WAVE OF SNOWFALL CONTINUES
TO DROP SNOWFALL OVER THE MOUNTAINS THIS MORNING...A SECOND WAVE
OF PRECIPITATION DEVELOPING ACROSS SOUTHWEST ARIZONA WILL TRACK
EAST THROUGH MID-DAY...PRODUCING ANOTHER ROUND OF SNOWFALL. THIS
ADDITIONAL WAVE OF PRECIPITATION HAS NECESSITATED UPGRADING THE
WINTER WEATHER ADVISORY ALREADY IN EFFECT TO A WINTER STORM
WARNING FOR LOCATIONS ABOVE 6000 FEET.

SNOW LEVELS WILL CONTINUE TO FALL AND WILL BE NEAR 6000 AND 7000
FEET BY DAYBREAK...AND AS LOW AS 5000 FEET BY MID-DAY TODAY. 
ELEVATIONS BETWEEN 6000 AND 7000 FEET WILL RECEIVE TOTAL SNOWFALL
AMOUNTS BETWEEN 5 AND 10 INCHES THROUGH 5 PM MST THIS AFTERNOON...
WITH SPOTS ABOVE 7000 FEET RECEIVING 10 TO 14 INCHES. THE
HEAVIEST SNOWFALL WILL FALL ALONG THE SOUTH AND SOUTHWEST FACING
MOUNTAIN SLOPES. IN ADDITION...STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE
MOUNTAINS WILL RESULT IN AREAS OF BLOWING SNOW...SIGNIFICANTLY
REDUCING VISIBILITIES AT TIMES.

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THIS 
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

$$

AZZ019-030-190000-
/O.CON.KTWC.WS.W.0005.000000T0000Z-081219T0000Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
557 AM MST THU DEC 18 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 5000 FEET. 

A STRONG WINTER STORM SYSTEM PUSHING EAST THROUGH ARIZONA THIS MORNING
CONTINUES TO PRODUCE SIGNIFICANT MOUNTAIN SNOWFALL TO SOUTHEAST
ARIZONA...ESPECIALLY THE MOUNTAINS OF NORTHERN GRAHAM AND NORTHERN
GREENLEE COUNTIES. ALTHOUGH THE FIRST WAVE OF SNOWFALL CONTINUES
TO DROP SNOWFALL OVER THE MOUNTAINS THIS MORNING...A SECOND WAVE
OF PRECIPITATION DEVELOPING ACROSS SOUTHWEST ARIZONA WILL TRACK
EAST THROUGH MID-DAY...PRODUCING ANOTHER ROUND OF SNOWFALL.

SNOW LEVELS WILL CONTINUE TO FALL AND WILL BE NEAR 5000 FEET BY
DAYBREAK...AND AS LOW AS 4500 FEET BY MID-DAY TODAY. ELEVATIONS
BETWEEN 5000 AND 7000 FEET WILL RECEIVE TOTAL SNOWFALL AMOUNTS
BETWEEN 6 AND 10 INCHES THROUGH 5 PM MST THIS AFTERNOON...WITH
SPOTS ABOVE 7000 FEET RECEIVING 10 TO 16 INCHES. THE HEAVIEST
SNOWFALL WILL FALL ALONG THE SOUTH AND SOUTHWEST FACING MOUNTAIN
SLOPES. IN ADDITION...STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS OF
20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE MOUNTAINS WILL
RESULT IN AREAS OF BLOWING SNOW...SIGNIFICANTLY REDUCING
VISIBILITIES AT TIMES. THUS...A WINTER STORM WARNING REMAINS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 5000 FEET.

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THIS 
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

$$
000 
WWUS45 KTWC 181741
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1041 AM MST THU DEC 18 2008

AZZ033>035-181845-
/O.CAN.KTWC.WS.W.0005.000000T0000Z-081219T0000Z/
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1041 AM MST THU DEC 18 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
STORM WARNING.

THE STORM SYSTEM THAT BROUGHT SNOW TO ELEVATIONS ABOVE 6000 FEET
THIS MORNING IS NOW PUSHING INTO EASTERN ARIZONA. CONDITIONS ARE NOW
IMPROVING ACROSS THE AREA WITH ONLY A SLIGHT CHANCE OF SNOW
SHOWERS THE REMAINDER OF THE DAY. THERE WILL BE CONTINUED BLOWING
AND DRIFTING SNOW ACROSS THE HIGHER TERRAIN BUT WITH LITTLE OR NO
ADDITIONAL SNOW ACCUMULATION THE WINTER STORM WARNING HAS BEEN
CANCELLED. 
 
$$

AZZ019-030-190000-
/O.CON.KTWC.WS.W.0005.000000T0000Z-081219T0000Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
1041 AM MST THU DEC 18 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WARNING FOR HEAVY SNOW ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 5 PM MST THIS AFTERNOON.

A STRONG WINTER STORM CONTINUES TO PUSH INTO EASTERN ARIZONA THIS
MORNING. FAVORABLE UPSLOPE FLOW INTO THE SOUTH AND SOUTHWEST
FACING MOUNTAIN SLOPES ACROSS NORTHERN GRAHAM AND NORTHERN
GREENLEE WILL RESULT IN ADDITIONAL SNOWFALL ACCUMULATIONS OF ONE
TO THREE INCHES THE REMAINDER OF THE DAY. LOCATIONS FARTHER SOUTH
IN GRAHAM COUNTY INCLUDING THE PINALENO MOUNTAINS WILL SEE AN
ADDITIONAL INCH OR SO OF SNOW TODAY. STRONG GUSTY WINDS OF 20 TO
30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL ALSO RESULT IN AREAS
OF BLOWING AND DRIFTING SNOW. THUS...A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 5000 FEET. 

CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE BY EARLY THIS EVENING AS THE
STORM SYSTEM MOVES QUICKLY MOVES OUT OF THE REGION. 

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

$$
000 
WWUS45 KTWC 182053
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
153 PM MST THU DEC 18 2008


AZZ019-030-182200-
/O.CAN.KTWC.WS.W.0005.000000T0000Z-081219T0000Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
153 PM MST THU DEC 18 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER
STORM WARNING ABOVE 5000 FEET. 

THE STORM SYSTEM THAT BROUGHT SNOW TO ELEVATIONS ABOVE 5000 FEET
THIS MORNING IS NOW PUSHING INTO THE FOUR CORNERS. CONDITIONS ARE NOW
IMPROVING ACROSS THE AREA WITH ONLY A SLIGHT CHANCE OF SNOW
SHOWERS INTO THIS EVENING. THERE WILL BE CONTINUED BLOWING
AND DRIFTING SNOW ACROSS THE HIGHER TERRAIN BUT WITH LITTLE OR NO
ADDITIONAL SNOW ACCUMULATION THE WINTER STORM WARNING HAS BEEN
CANCELLED.
 
$$

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 9:35 PM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 17, 9:35 PM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
935 PM MST WED DEC 17 2008

.SYNOPSIS...A STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE EAST
ACROSS ARIZONA TONIGHT AND THURSDAY. THIS SYSTEM WILL BRING
SCATTERED TO NUMEROUS VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATE
TONIGHT INTO MIDDAY THURSDAY. MUCH COOLER THURSDAY FOLLOWED BY DRIER
AND WARMER CONDITIONS THIS WEEKEND.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 40
DBZ ECHOES MOVING NEWD ACROSS CENTRAL/WRN PIMA COUNTY AT 0430Z. THE
REST OF SE AZ WAS VOID OF PRECIP ECHOES AT THIS TIME. SOME BREAKS IN
THE OVERCAST THOUGH AMPLE LOWER AND MID-LEVEL CLOUDS AREAWIDE. STILL
FAIRLY DRY REGIME WITH PRECIP WATER VALUE VIA 18/00Z KTWC SOUNDING
AROUND 0.35 INCH...AND DEWPOINTS MOSTLY IN THE LOWER-MID 30S. UPPER
LOW JUST OFF THE SRN CA COAST AT THIS TIME PROGGED TO FILL AND EJECT
RAPIDLY EWD ACROSS AZ THUR. BASED ON RECEIPT OF 18/00Z NAM/GFS ACCUM
PRECIP FIELDS AS WELL AS SATELLITE/RADAR TRENDS...APPEARS INHERITED
FORECASTS ARE ON TRACK WITH REGARD TO MEETING WINTER WEATHER
ADVISORY CRITERIA BY THUR AFTERNOON. SYSTEM PROGGED TO BE WELL EAST
OF THIS FORECAST AREA BY THUR EVENING THEN QUITE COLD THUR NIGHT.
WARMER FRI WITH DRY CONDITIONS THIS WEEKEND. SLIGHT CHANCE OF
SHOWERS AGAIN EARLY NEXT WEEK.

&&

.AVIATION...BROKEN-OVERCAST CLOUD BASES AROUND 4-6K FT AGL THE REST
OF TONIGHT UNTIL 20Z THURSDAY WITH SCATTERED-NUMEROUS SHRA. SURFACE
WIND SLY/SWLY 14-22 KTS WITH OCCASIONAL GUSTS OF 22-28 KTS THE
REMAINDER OF TONIGHT AND THURSDAY MORNING ALSO. AFTER 20Z THUR...
CLOUDS BECOMING FEW-SCT AROUND 5-7K FT AGL AND SHRA DECREASING IN
COVERAGE...MAINLY EAST OF A KSAD-KDUG LINE. AFTER 19/02Z SCT-BKN
CLOUDS ABOVE 20K FT AGL CONTINUING INTO FRI MORNING. AVIATION
DISCUSSION NOT AMENDED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     WINTER WEATHER ADVISORY AZZ019-030-033 IN EFFECT UNTIL
      5 PM MST THURSDAY ABOVE 5000 FEET.
     WINTER WEATHER ADVISORY AZZ029 IN EFFECT UNTIL 5 PM MST
      THURSDAY ABOVE 4500 FEET.
     WINTER WEATHER ADVISORY AZZ034-035 IN EFFECT UNTIL 5 PM MST
      THURSDAY ABOVE 5500 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 17, 1:21 PM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
121 PM MST WED DEC 17 2008

AZZ019-030-181300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
121 PM MST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM MST THURSDAY ABOVE 5000 FEET...

.DAY ONE...TONIGHT

A STRONG WINTER STORM SYSTEM MOVING SOUTH ALONG THE CALIFORNIA
COASTLINE WILL CONTINUE TO IMPACT ARIZONA WITH MOUNTAIN SNOW AND
VALLEY RAIN THROUGH THURSDAY. WHILE CURRENTLY STILL LOCATED OFF
THE CALIFORNIA COAST...THIS LOW WILL BEGIN TO MOVE EASTWARD THIS
EVENING AND THROUGH THE NIGHT TONIGHT. AS IT DOES SO...IT WILL
RESULT IN SIGNIFICANT SNOWFALL TO THE MOUNTAINS OF SOUTHEAST
ARIZONA.

SNOW LEVELS WILL QUICKLY FALL LATE TONIGHT INTO THURSDAY AS THIS
SYSTEM TRACKS ACROSS THE AREA AND SHOULD LOWER TO NEAR 4500 AND
5500 FEET BY MID-DAY THURSDAY. LOCATIONS BETWEEN 5000 FEET AND
7000 FEET WILL SEE BETWEEN 3 AND 6 INCHES OF SNOW...WITH
ELEVATIONS ABOVE 7000 FEET RECEIVING 7 TO 10 INCHES OF SNOWFALL
EXPECTED BY MID THURSDAY AFTERNOON. STRONG AND GUSTY WINDS WILL
RESULT IN AREAS OF BLOWING AND DRIFTING SNOW IN THE
MOUNTAINS...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES.
THEREFORE...A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-035-181300-
SANTA CRUZ COUNTY-COCHISE COUNTY-
121 PM MST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM MST THURSDAY ABOVE 5500 FEET...

.DAY ONE...TONIGHT

A STRONG WINTER STORM SYSTEM MOVING SOUTH ALONG THE CALIFORNIA
COASTLINE WILL CONTINUE TO IMPACT ARIZONA WITH MOUNTAIN SNOW AND
VALLEY RAIN THROUGH THURSDAY. WHILE CURRENTLY STILL LOCATED OFF
THE CALIFORNIA COAST...THIS LOW WILL BEGIN TO MOVE EASTWARD THIS
EVENING AND THROUGH THE NIGHT TONIGHT. AS IT DOES SO...IT WILL
RESULT IN SIGNIFICANT SNOWFALL TO THE MOUNTAINS OF SOUTHEAST
ARIZONA.

SNOW LEVELS WILL QUICKLY FALL LATE TONIGHT INTO THURSDAY AS THIS
SYSTEM TRACKS ACROSS THE AREA AND SHOULD LOWER TO NEAR 4500 AND
5500 FEET BY MID-DAY THURSDAY. LOCATIONS ABOVE 5500 FEET IN SANTA
CRUZ COUNTY ARE EXPECTED TO SEE 1 TO 3 INCHES OF SNOWFALL BY
THURSDAY MORNING WITH AROUND AN ADDITIONAL INCH EXPECTED BY
THURSDAY AFTERNOON. LOCATIONS ABOVE 5500 FEET IN COCHISE COUNTY
ARE EXPECTED TO SEE 1 TO 3 INCHES BY THURSDAY MORNING WITH AN
ADDITIONAL 1 TO 3 INCHES EXPECTED BY THURSDAY AFTERNOON. STRONG
AND GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW
IN THE MOUNTAINS...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES.
THEREFORE...A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033-181300-
TUCSON METRO/MARANA/GREEN VALLEY-
121 PM MST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM MST THURSDAY ABOVE 5000 FEET...

.DAY ONE...TONIGHT

A STRONG WINTER STORM SYSTEM MOVING SOUTH ALONG THE CALIFORNIA
COASTLINE WILL CONTINUE TO IMPACT ARIZONA WITH MOUNTAIN SNOW AND
VALLEY RAIN THROUGH THURSDAY. WHILE CURRENTLY STILL LOCATED OFF
THE CALIFORNIA COAST...THIS LOW WILL BEGIN TO MOVE EASTWARD THIS
EVENING AND THROUGH THE NIGHT TONIGHT. AS IT DOES SO...IT WILL
RESULT IN SIGNIFICANT SNOWFALL TO THE MOUNTAINS OF SOUTHEAST
ARIZONA.

SNOW LEVELS WILL QUICKLY FALL LATE TONIGHT INTO THURSDAY AS THIS
SYSTEM TRACKS ACROSS THE AREA AND SHOULD LOWER TO NEAR 4500 AND
5500 FEET BY MID-DAY THURSDAY. SNOWFALL AMOUNTS FOR ELEVATIONS
ABOVE 5000 FEET WILL RANGE 3 TO 5 INCHES THROUGH THURSDAY MORNING
WITH AN ADDITIONAL INCH POSSIBLE INTO THURSDAY AFTERNOON. STRONG
AND GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW
IN THE MOUNTAINS...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES.
THEREFORE...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 6 PM
THIS EVENING TO 5 PM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-181300-
SOUTHEAST PINAL COUNTY-
121 PM MST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
5 PM MST THURSDAY ABOVE 4500 FEET...

.DAY ONE...TONIGHT

A STRONG WINTER STORM SYSTEM MOVING SOUTH ALONG THE CALIFORNIA
COASTLINE WILL CONTINUE TO IMPACT ARIZONA WITH MOUNTAIN SNOW AND
VALLEY RAIN THROUGH THURSDAY. WHILE CURRENTLY STILL LOCATED OFF
THE CALIFORNIA COAST...THIS LOW WILL BEGIN TO MOVE EASTWARD THIS
EVENING AND THROUGH THE NIGHT TONIGHT. AS IT DOES SO...IT WILL
RESULT IN SIGNIFICANT SNOWFALL TO THE MOUNTAINS OF SOUTHEAST
ARIZONA.

SNOW LEVELS WILL QUICKLY FALL LATE TONIGHT INTO THURSDAY AS THIS
SYSTEM TRACKS ACROSS THE AREA AND SHOULD LOWER TO NEAR 4500 BY
MID-DAY THURSDAY. LOCATIONS ABOVE 4500 FEET ARE EXPECTED TO
RECEIVE 1 TO 2 INCHES OF SNOWFALL BY THURSDAY AFTERNOON. STRONG
AND GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW
IN THE MOUNTAINS...SIGNIFICANTLY REDUCING VISIBILITIES AT TIMES.
THEREFORE...A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS
EVENING THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY
AFTERNOON...WITH RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST
EXPECTED LATE IN THE DAY THURSDAY INTO THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-032-181300-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
121 PM MST WED DEC 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

A STRONG WINTER STORM SYSTEM MOVING SOUTH ALONG THE CALIFORNIA
COASTLINE WILL CONTINUE TO IMPACT ARIZONA WITH MOUNTAIN SNOW AND
VALLEY RAIN THROUGH THURSDAY. WHILE CURRENTLY STILL LOCATED OFF
THE CALIFORNIA COAST...THIS LOW WILL BEGIN TO MOVE EASTWARD THIS
EVENING AND THROUGH THE NIGHT TONIGHT. AS IT DOES SO...ADDITIONAL
RAINFALL IN THE VALLEYS IS EXPECTED TONIGHT AND WITH THE GROUND
ALREADY MOIST FROM THE RAINFALL TUESDAY NIGHT THERE COULD BE
LOCALIZED SMALL STREAM FLOODING. FOR THE HIGHER ELEVATIONS ABOVE
5000 FEET INCLUDING KITT PEAK AN INCH OR TWO OF SNOW IS LIKELY
WITH THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS STORM SYSTEM WILL RAPIDLY EJECT OUT OF THE REGION THURSDAY...WITH
RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST EXPECTED THROUGH
THE DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:56 PM MSTFrost AdvisoryTWC19 hr

Nearby

Winter Storm Warnings in Arizona, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.